MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720074-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the spectra penile prosthesis (spp) device was explanted because both cylinders were broken.The device issues began in (b)(6) 2020.A new spp device was implanted.After the surgery the patient has been seen every day to evaluate is condition and ensure there is no infection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information and device evaluation provided in: d10, h3, h6 and h10.Device evaluation: the spectra cylinders were visually inspected.The cylinder body of both cylinders were identified to be cut in half that was the result of sharp instrument/tool damage.Both cylinders were not functionally test due to the damage.These damages are consistent with explant damage and were considered a secondary failure.Product analysis was unable to confirm the reported events.Review of manufacturing documentation was performed to ensure that all required in-process and final inspections and testing were completed.Review of the manufacturing records found no evidence that the device failed to meet applicable product specifications prior to shipment from boston scientific.There is no evidence that the reported events are related to a manufacturing deficiency based on the product analysis and a review of the manufacturing records.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key10751658
Report Number2183959-2020-05168
Device Sequence Number19104207
Product Code FAE
UDI-Device Identifier00878953005270
UDI-Public00878953005270
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/17/2020
Device Model Number720074-01
Device Catalogue Number720074-01
Device Lot Number101329003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR